MAUDE Adverse Event Report: ARTHROCARE CORP. DOUBLE FIX KNOTLESS PK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

ARTHROCARE CORP. DOUBLE FIX KNOTLESS PK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72290143
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Foreign zip code: (b)(6).
 
Event or Problem Description
It was reported that during arcr procedure, while self-tap insertion, tip of inserter slipped and broke due to patient bone quality hard.Backup device was used.No patient injury or delay was reported.
 
Additional Manufacturer Narrative
The returned instrument, intended for use in treatment, was returned as an mdr for evaluation.There was a relationship found between the returned device and the reported incident.Visual inspection of the instrument show no manufacturing abnormalities.The implant was detached and the device was returned with the implant attached in a separate plastic bag.The separartely returned implant was not damaged.No sutures returned with the instrument.The parts returned show no manufacturing abnormalities.The returned double fix knotless pk is a single used device and cannot be functional tested.The complaint was verified but the root cause could not be determined with certainty.Factors unrelated to the design and manufacture of the device which could have contributed to the complaint such as (1) if the pound-in tip does not penetrate the bone on the first strike, create a bone hole according to step 3.Use a new anchor in the bone hole and (2) do not bend or twist the inserter handle during and after insertion as damage to the implant or incomplete insertion may result.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
H10/h11: the initial incident report was submitted with incorrect manufacturing site information and registration number (b)(4).The correct manufacturing site information and registration number is (b)(4).Corrected data: d3 and g1 manufacturing site name, address and contact information.

Brand Name
DOUBLE FIX KNOTLESS PK
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8108188
Report Number1219602-2018-01632
Device Sequence Number11328193
Product Code MBI
UDI-Device Identifier00885556722497
UDI-Public00885556722497
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153669
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2021
Device Model Number72290143
Device Catalogue Number72290143
Device Lot Number2021018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2018
Initial Date Received by Manufacturer 11/08/2018
Supplement Date Received by Manufacturer12/20/2018
12/20/2018
Initial Report FDA Received Date11/27/2018
Supplement Report FDA Received Date12/21/2018
01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR